Forum

Avonex

Hi All

I started on Avonex yesterday after almost 3 years of Copaxone - I’d had a few minor breakthroughs in periods of severe exam stress so the docs suggested I try something new.

Had a really bad night with chills, numbness headaches etc and now feel quite anxious about doing it again next week.

Has anyone got any positive stories of their use of it to ease the blow? Hoping the symptoms ease in time?!

X

Its been the best drug for me. No side effects and no relapses for three years now. I get my sister to do it in my bum now no pain and a bigger muscle to hit. Stick with it hon. I normally take some paracetamol when I do mine and that seems to help.

Paracetamol and/or ibuprofen should help. If you took some, but still woke up, maybe try injecting earlier in the day so you can get through more of the side effect period (with pills every four hours) before you go to bed. (I’m on Rebif and have never been able to sleep through the side effects so I inject in the morning.) Karen x

There is a very good chance that the side effects will improve.

I was on Avonex for about 10 years, and felt a bit rough to start with (I think most people do), but never too bad. I was soon into a routine that worked for me: inject last thing at night, take a couple of ibuprofen before bed and set another couple out for the morning, take them first thing. The morning dose of ibuprofen was key for me. Remember that (even if I felt I didn’t need it), and I would be OK: mildly hung over for the morning, but OK. Forget that, and I would feel grotty for most of the day. But only a bit - never close to bad enough to have to take time off work or anything. Oh yes - if I did find I wasn’t sleepign too well on injection night, a couple of Kalms (over-the-counter herbal sleep aid - very gentle and effective) would do the trick.

It was a really good drug for me. Avonex kept me well for many years (or I think it is fair to assume that it helped a lot - you never really know with MS, do you?) and I was very glad indeed to be on it. These things take a bit of getting used to, that’s for sure, but for me it was very much worth the effort, and I hope you find the same.

Alison

x

Great, thank you for your help.

I was’t expecting the side effects to be like they were, it did scare me a bit, and I had taken paracetamol as suggested, but fingers crossed it will improve over time. As far as I understand the Avonex is meant to have an effect on the future of the disease, which makes it worthwhile giving it a go!!

Definitely worth a shot :slight_smile:

Hello,

I started avonex in jan this year. First 4 weeks were the worst for the flu side effects, but they have now eased to just a headache whick painkillers sort out.

I take my jab at half 3 to 4pm. Helps me sleep thru the worst of it.

Darren